• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Venlafaxine: side effects while on and then tapering

V

Valkyrie2018

New member
Joined
Nov 25, 2018
Messages
1
Hi all

This is my first post. Ive been managing depression for over 10 years now and was in varying levels of lexapro at different points over the decade. Last year however, I visited my doctor during a down patch and the locum I saw changed me from lexapro to venlafaxine 75. Now I will admit I didn’t ask any questions, I just wanted to feel better so went with his recommendation.

I spent the next 8 months slowly seeing my memory get worse and my use of language hampered. Unfinished sentences, wrong word in the wrong place etc. so I went back and expressed concern to my GO and asked to change back to something else in case it was the venlafaxine having this effect. And so we started the tapering over the course of a month. The side effects have been very nasty. Nausea, tiredness, headache, floatiness in my head, confusion of thoughts, worsening communication, zingy sensation in my head. Im a bit worried as I’m just as the end of tapering off and these symptoms are still there and not getting any better. The GP is nice but has pooh poohed me a little on the symptoms as they aren’t listed on the official blurb.

I’m just wondering is anyone else out there having the same issue and if so will it get better? My job relies heavily on me being able to communicate and I’m afraid it’ll become very obvious that I’m making mistakes in this area.

Thanks in advance.
 
soulsearcher

soulsearcher

Well-known member
Joined
Dec 19, 2016
Messages
2,842
hi there, for a start welcome to the forum :)

yea its best if medication doesnt agree with you then you should speak to your GP about it

im on 225mg venlaxaine, cant really say if ive had an side effects from it as im on lots of other meds too
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
9,892
Location
England
Hi,
Your job can't discriminate against you, your ill and can't help it. Try not to worry about your job.
Hope the side effects settle soon for you.
Here to listen.
Take care
 
P

pberm1962

Member
Joined
Jan 2, 2019
Messages
11
you can search my post "lexapro withdrawal..." by pberm1962 (which i got no replies) some of the symptoms youre describing match what i have been experiencing for over a year because of lexapro withdrawal. i call them brain zaps but i have also noticed my language being hampered. Unfinished sentences, wrong word in the wrong place etc.i copied that last sentence from your post...i actually notice the words in my thoughts not developing correctly--its hard to describe. is it possible you are having withdrawal from the lexapro as well? just throwing it out there. i have recently started a regiment of cdb oil to help with my depression and anxiety and have noticed a little improvement. the problem is it aint cheap..60 bucks for 30 ml bottle with 1000 mg of cdb ..i am trying hard not to be dependent on big pharma but will revert back if i get too bad...i also posted a forum--cdb oil dosage because had no idea how much to take thanks and good luck
 
Anime-Alchemy

Anime-Alchemy

Well-known member
Joined
Oct 21, 2013
Messages
4,507
Location
On a comet
I'm on venlafaxine as well. I was at some point on the max dose of 375mg?
Now after I stopped on my own and then another doctor i started to see said to go to 225mg which i take in one capsule. I think i was or probably was on 225mg before, i feel like saying I was. I wouldn't of gone straight to max dosage.

For me even though i'm on venlafaxine as opposed to tappering off them, I'm unable to think and think clearly perhaps i get confusion of thoughts also?

Even though such side effects aren't listed for venlafaxine, people can still experience things that aren't listed on it.
 
Top